[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1975

Clinical Implications of Salicylate-Induced Liver Damage

Author Affiliations

Schools of Pharmacy and Medicine State University of New York Children's Hospital of Buffalo Buffalo, NY 14222; Division of Clinical Pharmacology Children's Hospital of Philadelphia 34th St and Civic Center Blvd Philadelphia, PA 19104

Am J Dis Child. 1975;129(12):1385-1386. doi:10.1001/archpedi.1975.02120490003001
Abstract

The report on aspirin hepatitis by Zucker and colleagues in this issue of the Journal (page 1433) is the latest in a series of recent publications concerned with this phenomenon.1-5 These reports follow at least two earlier communications on the same subject about 20 years ago.6,7 Elevated activity of serum glutamic oxaloacetic and pyruvic transaminases (SGOT and SGPT) and other evidence of hepatotoxicity have been observed in patients receiving relatively high doses of aspirin or other salicylates such as choline salicylate or sodium salicylate. Most, but not all, of the reported cases involved children with rheumatic fever or rheumatoid arthritis rather than adults. One of the two patients reported by Zucker et al, as well as the three patients described by Seaman et al,5 had systemic lupus erythematosus. Evidence of liver injury usually appeared at plasma salicylate concentrations above 25 mg/100 ml and disappeared promptly when salicylate

First Page Preview View Large
First page PDF preview
First page PDF preview
×